Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 8, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 25, 1994, 10:15 PM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 1994, 10:15 PM CDT (03:15 UTC)
- Expired
- May 26, 1994, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 260316 FFWTUL OKC143-145-260615- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1015 PM CDT WED MAY 25 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...EASTERN TULSA COUNTY...NORTHERN WAGONER COUNTY SLOW MOVING AND INTENSE THUNDERSTORMS HAVE DEVELOPED OVER EXTREME EASTERN TULSA COUNTY AND NORTHERN WAGONER COUNTY. VERY HEAVY RAINS HAVE ALREADY CAUSED SOME MINOR FLOODING PROBLEMS IN EASTERN TULSA COUNTY. THE THUNDERSTORMS CONTINUE TO MOVE ONLY VERY SLOWLY AND ADDITIONAL HEAVY RAINS ARE LIKELY IN THE WARNED AREA UNTIL 1100 OR 1130 PM. THE BIGGEST THREAT AREA IN TULSA COUNTY IS NORTH OF 71ST STREET AND EAST OF GARNETT. SERIOUS STREET FLOODING CAN BE EXPECTED IN THIS PART OF THE CITY. THE CITY OF BROKEN ARROW WILL ALSO EXPERIENCE HEAVY RAINS AND FLOODING WITH THE THUNDERSTORMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GEjTS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:09 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 25, 9:09 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT WED MAY 25 1994 NOT MUCH TIME FOR DISC AS A CPL STRMS POPPED UP THAT COMMANDED SOME ATTN. THUS HAVE NOT LOOKED AT TOO MUCH NEW INFO. CD FNT APRS TO BE IN CNTRL KS ATTM BUT NOT MUCH IN THE WAY OF RW/TRW ALNG IT. IN ADDITION 00Z UMN AND OUN SNDGS WEREN'T AS UNSTABLE AS XPCTD. PRECIP FROM NRN PART OF MCS IS HEADED TWD FA BUT W/ATMOS STABILIZED SOME CHC OF SVR APRS DIMINSIHED ATTM ESPC IN THE N. AT LEAST IT WL BRING SOME WELCOMED RAIN TO ERN OK. WL MAKE A FEW ADJ BASED ON CRNT TRENDS. 07 .TUL...NONE.
In the hours before
Special weather statement, May 25, 6:34 PM CDT, 3 hours 41 minutes before
OKC041-260030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 634 PM CDT WED MAY 25 1994 ...STRONG THUNDERSTORM NEAR WEST SILOAM SPRINGS... AT 630 PM...A STRONG THUNDERSTORM HAD INTENSIFIED NEAR WEST SILOAM SPRINGS NEAR THE ARKANSAS BORDER. THIS STORM MAY PRODUCE HAIL AND BRIEF TORRENTIAL RAINFALL. THE STORM IS DRIFTING SLOWLY EAST SOUTHEAST. PEOPLE IN THE COLCORD AND WEST SILOAM SPRINGS AREA SHOULD BE ALERT IN CASE THIS STORM CONTINUES TO INTENSIFY.
Special weather statement, May 25, 6:34 PM CDT, 3 hours 41 minutes before
OKC041-260030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 634 PM CDT WED MAY 25 1994 ...STRONG THUNDERSTORM NEAR WEST SILOAM SPRINGS... AT 630 PM...A STRONG THUNDERSTORM HAD INTENSIFIED NEAR WEST SILOAM SPRINGS NEAR THE ARKANSAS BORDER. THIS STORM MAY PRODUCE HAIL AND BRIEF TORRENTIAL RAINFALL. THE STORM IS DRIFTING SLOWLY EAST SOUTHEAST. PEOPLE IN THE COLCORD AND WEST SILOAM SPRINGS AREA SHOULD BE ALERT IN CASE THIS STORM CONTINUES TO INTENSIFY.
Special weather statement, May 25, 9:35 PM CDT, 40 minutes before
OKC143-260330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 935 PM CDT WED MAY 25 1994 ...STRONG THUNDERSTORM IN EASTERN TULSA COUNTY... AT 930 PM...RADAR INDICATED A STRONG THUNDERSTORM IN THE EASTERN PART OF TULSA COUNTY MOVING SOUTHEAST AT 15 MPH. ALTHOUGH THIS STORM IS NOT SEVERE...IT MAY PRODUCE TORRENTIAL RAINFALL FOR A BRIEF PERIOD OF TIME AND IT MAY ALSO DROP SMALL HAIL. PEOPLE IN EAST TULSA AND BROKEN ARROW SHOULD MONITOR THE WEATHER SITUATION IN CASE THIS STORM INTENSIFIES.
Special weather statement, May 25, 9:35 PM CDT, 40 minutes before
OKC143-260330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 935 PM CDT WED MAY 25 1994 ...STRONG THUNDERSTORM IN EASTERN TULSA COUNTY... AT 930 PM...RADAR INDICATED A STRONG THUNDERSTORM IN THE EASTERN PART OF TULSA COUNTY MOVING SOUTHEAST AT 15 MPH. ALTHOUGH THIS STORM IS NOT SEVERE...IT MAY PRODUCE TORRENTIAL RAINFALL FOR A BRIEF PERIOD OF TIME AND IT MAY ALSO DROP SMALL HAIL. PEOPLE IN EAST TULSA AND BROKEN ARROW SHOULD MONITOR THE WEATHER SITUATION IN CASE THIS STORM INTENSIFIES.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| May 25, 7:54 PM CDT | Flash Flood Warning | TSA | Delaware | 2 hr |
| May 25, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 49 min |
| May 25, 9:12 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
| May 25, 9:52 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 53 min |
| May 25, 9:59 PM CDT | Flash Flood Warning | TSA | Rogers | 3 hr |
| May 25, 10:01 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 44 min |
| May 25, 11:09 PM CDT | Flash Flood Warning | TSA | Osage | 3 hr |
| May 25, 11:22 PM CDT | Flash Flood Warning | TSA | Tulsa | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.